IJPAM: Volume 28, No. 1 (2006)

NON-EXISTENCE OF SYMMETRIC WARPED
PRODUCTS WITH COMPACT BASE

M.T. Mustafa
Department of Mathematical Sciences
King Fahd University of Petroleum and Minerals
Dhahran, 31261, KINGDOM OF SAUDI ARABIA
e-mail: tmustafa@kfupm.edu.sa


Abstract.We investigate obstructions to the representation of symmetric spaces as non-trivial warped product. It is shown that a locally symmetric space cannot be written as (non-trivial) warped product with compact base.

Received: February 14, 2006

AMS Subject Classification: 53C20, 53C21, 53C35

Key Words and Phrases: warped products, symmetric spaces

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2006
Volume: 28
Issue: 1